next up previous
Next: 4.2. Stochastic Operations Research Up: Operations Research Previous: Operations Research

4.1. Discrete Mathematics and Optimization

Papers in journals and proceedings

E.D. ANDERSEN, On exploiting problem structure in a basis identification procedure for linear programming. INFORMS J. Comput., 11(1):95-103 (1999).

E.D. ANDERSEN, A. DAMGAARD, Utility based option pricing with proportional transaction costs and diversification problems: an interior-point optimization approach. Appl. Numer. Math., 29(3):395-422 (1999).

E.D. ANDERSEN, Y. YE, A computational study of the homogeneous algorithm for large-scale convex optimization. Comput. Optim. Appl., 10(3):243-280 (1998).

E.D. ANDERSEN, Y. YE, On a homogeneous algorithm for the monotone complementarity problem. Math. Program., 84(2, Ser. A):375-399 (1999).

R. BALAKRISHNAN, H.M. MULDER, A. VIJAYAKUMAR, EDITORS, Graph connections. Allied Publishers Limited, New Delhi (1999).

S. BALL, A. BLOKHUIS, An easier proof of the maximal arcs conjecture. Proc. Amer. Math. Soc., 126(11):3377-3380 (1998).

S. BALL, A. BLOKHUIS, On the incompleteness of $(k,n)$-arcs in Desarguesian planes of order $q$ where $n$ divides $q$. Geom. Dedicata, 74(3):325-332 (1999).

S. BALL, A. BLOKHUIS, C.M. O'KEEFE, On unitals with many Baer sublines. Des. Codes Cryptogr., 17(1-3):237-252 (1999).

H.-J. BANDELT, V. CHEPOI, M. LAURENT, Embedding into rectilinear spaces. Discrete Comput. Geom., 19(4):595-604 (1998).

R. BATTITI, A. BERTOSSI, R. RIZZI, Randomized greedy algorithms for the hypergraph partitioning problem. In Randomization methods in algorithm design (Princeton, NJ, 1997), pages 21-35. Amer. Math. Soc., Providence, RI (1999).

A.B. BERKELAAR, B. JANSEN, C. ROOS, T . TERLAKY, Basis- and partition identification for quadratic programming and linear complementarity problems. Math. Program., 86(2, Ser. A):261-282 (1999).

A.B. BERKELAAR, J.F. STURM, S. ZHANG, Polynomial primal-dual cone affine scaling for semidefinite programming. Appl. Numer. Math., 29(3):317-333 (1999).

S. BEZRUKOV, A. BLOKHUIS, A Kruskal-Katona type theorem for the linear lattice. European J. Combin., 20(2):123-130 (1999).

A. BLOKHUIS, S. BALL, A.E. BROUWER, L. STORME, T. SZONYI, On the number of slopes of the graph of a function defined on a finite field. J. Combin. Theory Ser. A, 86(1):187-196 (1999).

A. BLOKHUIS, A.E. BROUWER, The universal embedding dimension of the near polygon on the $1$-factors of a complete graph. Des. Codes Cryptogr., 17(1-3):299-303 (1999).

A. BLOKHUIS, L. STORME, T. SZONYI, Lacunary polynomials, multiple blocking sets and Baer subplanes. J. London Math. Soc. (2), 60(2):321-332 (1999).

A. BLOKHUIS, N. HAMILTON, H. WILBRINK, On the non-existence of Thas maximal arcs in odd order projective planes. European J. Combin., 19(4):413-417 (1998).

A. BLOKHUIS, C.M. O'KEEFE, On deriving unitals. Discrete Math., 197/198:137-141 (1999).

A. BLOKHUIS, C.M. O'KEEFE, S.E. PAYNE, L. STORME, H. WILBRINK, Covers of ${\rm {p}{g}}(3,q)$ and of finite generalized quadrangles. Bull. Belg. Math. Soc. Simon Stevin, 5(2-3):141-157 (1998).

A. BLOKHUIS, P. SZIKLAI, A note on small complete caps in the Klein quadric. Bull. Belg. Math. Soc. Simon Stevin, 5(2-3):159-161 (1998).

A.E. BROUWER, J.H. KOOLEN, The distance-regular graphs of valency four. J. Algebraic Combin., 10(1):5-24 (1999).

A.E. BROUWER, J.H. KOOLEN, R.J. RIEBEEK, A new distance-regular graph associated to the Mathieu group ${M}\sb {10}$. J. Algebraic Combin., 8(2):153-156 (1998).

A. CAPRARA, R. RIZZI, Improving a family of approximation algorithms to edge color multigraphs. Inform. Process. Lett., 68(1):11-15 (1998).

E. CARRIZOSA, J.B.G. FRENK, Dominating sets for convex functions with some applications. J. Optim. Theory Appl., 96(2):281-295 (1998).

Y.L. CHEN, A. HIRAKI, J.H. KOOLEN, On distance-regular graphs with $c\sb 4=1$ and $a\sb 1\ne a\sb 2$. Kyushu J. Math., 52(2):265-277 (1998).

J. CSIRIK, J.B.G. FRENK, M. LABBÉ, S. ZHANG, Two simple algorithms for bin covering. Acta Cybernet., 14(1):13-25 (1999).

C. DANG, H. VAN MAAREN, A simplicial approach to the determination of an integer point of a simplex. Math. Oper. Res., 23(2):403-415 (1998).

C. DANG, H. VAN MAAREN, An arbitrary starting variable dimension algorithm for computing an integer point of a simplex. Comput. Optim. Appl., 14(1):133-155 (1999).

E. DE KLERK, C. ROOS, T. TERLAKY, Infeasible-start semidefinite programming algorithms via self-dual embeddings. In: Topics in semidefinite and interior-point methods, number 18 in Fields Institute Communications, pages 215-236, Providence, RI (1998). Amer. Math. Soc.

E. DE KLERK, C. ROOS, T. TERLAKY, A nonconvex weighted potential function for polynomial target following methods. Ann. Oper. Res., 81:3-14 (1998).

E. DE KLERK, C. ROOS, T. TERLAKY, On primal-dual path-following algorithms for semidefinite programming. In: New Trends in Mathematical Programming, Proceedings of XIII. International Conference on Mathematical Programming, pages 137-157, Boston/Dordrecht/London (1998). Kluwer Academic Publishers.

E. DE KLERK, C. ROOS, T. TERLAKY, Polynomial primal-dual affine scaling algorithms in semidefinite programming. J. Comb. Optim., 2(1):51-69 (1998).

E. DE KLERK, C. ROOS, T. TERLAKY, Primal-dual potential reduction methods for semidefinite programming using affine-scaling directions. Appl. Numer. Math., 29(3):335-360 (1999).

F. FACCHINEI, A. FISCHER, C. KANZOW, J.-M. PENG, A simply constrained optimization reformulation of KKT systems arising from variational inequalities. Appl. Math. Optim., 40(1):19-37 (1999).

T. FLEINER, W. HOCHSTÄTTLER, M. LAURENT, M. LOEBL, Cycle bases for lattices of binary matroids with no Fano dual minor and their one-element extensions. J. Combin. Theory Ser. B, 77(1):25-38 (1999).

T. FLEINER, T. JORDÁN, Coverings and structure of crossing families. Math. Program., 84(3, Ser. B):505-518 (1999).

S. FRENCH, A.E. SIMPSON, V. BELTON, R. DAWES, W. EDWARDS, R.P. H¨AMÄLÄINEN, O. LARICHEV, F.A. LOOTSMA, A. PEARMAN, C. VLEK, Problem formulation for multi-criteria decision analysis: Report of a workshop. Journal of Multi-Criteria Decision Analysis, 7:242 - 262 (1998).

J.B.G. FRENK, G. KASSAY, On classes of generalized convex functions, Gordan-Farkas type theorems, and Lagrangian duality. J. Optim. Theory Appl., 102(2):315-343 (1999).

J.B.G. FRENK, M.J. KLEIJN, On regenerative processes and inventory control. Pure Math. Appl., 9(1-2):61-94 (1998).

A.M.H. GERARDS, F.B. SHEPHERD, The graphs with all subgraphs $t$-perfect. SIAM J. Discrete Math., 11(4):524-545 (1998).

A.M.H. GERARDS, F.B. SHEPHERD, Strong orientations without even directed circuits. Discrete Math., 188(1-3):111-125 (1998).

H.J. GREENBERG, A.G. HOLDER, C. ROOS, T. TERLAKY, On the dimension of the set of Rim perturbations for optimal partition invariance. SIAM J. Optim., 9(1):207-216 (1999).

P. HEISKANEN, Decentralized method for computing pareto solutions in multiparty negotiations. European Journal of Operational Research, 117:578 - 590 (1999).

A. HIRAKI, J. KOOLEN, An improvement of the Ivanov bound. Ann. Comb., 2(2):131-135 (1998).

R.C. VAN DEN HONERT, Stochastic group preference modelling in the multiplicative AHP: a model of group consensus. European Journal of Operational Research, 110:99 - 111 (1998).

R.C. VAN DEN HONERT, Stochastic pairwise judgements and direct ratings of alternatives in the REMBRANDT systems. Journal of Multi-Criteria Decision Analysis, 7:87 - 97 (1998).

T. ILLÉS, A. SZIRMAI, T. TERLAKY, The finite criss-cross method for hyperbolic programming. European Journal of Operations Research, 114:198-214 (1999).

W. IMRICH, S. KLAVZAR, H.M. MULDER, Median graphs and triangle-free graphs. SIAM J. Discrete Math., 12(1):111-118 (1999).

J. KEIJSPER, An algorithm for packing connectors. J. Combin. Theory Ser. B, 74(2):397-404 (1998).

J. KEIJSPER, R. PENDAVINGH, An efficient algorithm for minimum-weight bibranching. J. Combin. Theory Ser. B, 73(2):130-145 (1998).

J. KEIJSPER, A. SCHRIJVER, On packing connectors. J. Combin. Theory Ser. B, 73(2):184-188 (1998).

E. KLAFSZKY, T. TERLAKY, On the ellipsoid method. Rad. Mat., 8(2):269-280, 1992/98.

S. KLAVZAR, J. KOOLEN, H.M. MULDER, Graphs which locally mirror the hypercube structure. Inform. Process. Lett., 71(2):87-90 (1999).

S. KLAVZAR, H.M. MULDER, Median graphs: characterizations, location theory and related structures. J. Combin. Math. Combin. Comput., 30:103-127 (1999).

S.KLAVZAR, H.M. MULDER, R. ŠKREKOVSKI, An Euler-type formula for median graphs. Discrete Math., 187(1-3):255-258 (1998).

J.H. KOOLEN, The distance-regular graphs with intersection number $a\sb 1\not=0$ and with an eigenvalue $-1-(b\sb 1/2)$. Combinatorica, 18(2):227-234 (1998).

J. KOOLEN, V. MOULTON, U. TÖNGES, The coherency index. Discrete Math., 192(1-3):205-222 (1998).

M. LAURENT, A connection between positive semidefinite and Euclidean distance matrix completion problems. Linear Algebra Appl., 273:9-22 (1998).

M. LAURENT, A tour d'horizon on positive semidefinite and Euclidean distance matrix completion problems. In: Topics in semidefinite and interior-point methods, number 18 in Fields Institute Communications, pages 51-76. Amer. Math. Soc., Providence, RI (1998).

F.A. LOOTSMA, Prospects for MCDA in groups. Journal of Multi-Criteria Decision Analysis, 7:121 - 122 (1998).

F.A. LOOTSMA, The expected future of MCDA. Journal of Multi-Criteria Decision Analysis, 8:59 - 60 (1999).

F.A. LOOTSMA, P.G.M. BOTS, The assignment of grades for output-based research funding. Journal of Multi-Criteria Decision Analysis, 8:44 - 50 (1999).

L. LOVÁSZ, A. SCHRIJVER, On the null space of a Colin de Verdière matrix. Ann. Inst. Fourier (Grenoble), 49(3):1017-1026 (1999).

L. LOVÁSZ, A. SCHRIJVER, A Borsuk theorem for antipodal links and a spectral characterization of linklessly embeddable graphs. Proc. Amer. Math. Soc., 126(5):1275-1285 (1998).

Z. LUO, C. ROOS, T. TERLAKY, Complexity analysis of logarithmic barrier decomposition methods for semi-infinite linear programming. Appl. Numer. Math., 29(3):379-394 (1999).

Z. LUO, J.F. STURM, S. ZHANG, Superlinear convergence of a symmetric primal-dual path following algorithm for semidefinite programming. SIAM J. Optim., 8(1):59-81 (electronic) (1998).

Z. LUO, J.F. STURM, S. ZHANG, Superlinear convergence of a symmetric primal-dual path following algorithm for SDP. In Advances in nonlinear programming (Beijing, 1996), pages 283-297. Kluwer Acad. Publ., Dordrecht (1998).

Z. LUO, S. ZHANG, On extensions of the Frank-Wolfe theorems. Comput. Optim. Appl., 13(1-3):87-110 (1999).

F.R. MCMORRIS, H.M. MULDER, F.S. ROBERTS, The median procedure on median graphs. Discrete Appl. Math., 84(1-3):165-181 (1998).

H.M. MULDER, Metric graph theory: the case of median graphs. In Graph connections (Cochin, 1998), pages 19-32. Allied Publ., New Delhi (1999).

A. NEMIROVSKI, C. ROOS, T. TERLAKY, On maximization of quadratic form over intersection of ellipsoids with common center. Mathematical Programming, 86(3):463-474 (1999).

M.A. ODIJK, H. VAN MAAREN, Improved solutions to the Steiner triple covering problem. Inform. Process. Lett., 65(2):67-69 (1998).

G.-J. OLSDER, C. ROOS, R.-J. VAN EGMOND, An efficient algorithm for critical circuits and finite eigenvectors in the max-plus algebra. Linear Algebra Appl., 295(1-3):231-240 (1999).

R. PENDAVINGH, On the relation between two minor-monotone graph parameters. Combinatorica, 18(2):281-292 (1998).

J. PENG, C. ROOS, T. TERLAKY, A logarithmic barrier approach to Fischer function. In: Nonlinear Optimization and Applications, pages 277-298. Kluwer Academic Publishers, Dordrecht, The Netherlands (1999).

J. PENG, C. ROOS, T. TERLAKY, New complexity analysis of primal-dual Newton method for ${P}_*(\kappa)$ linear complementarity problems. In: High Performence Optimization Techniques, pages 249-269. Kluwer Academic Publishers, Dordrecht, The Netherlands (1999).

J. M. PENG, Derivative-free methods for monotone variational inequality and complementarity problems. J. Optim. Theory Appl., 99(1):235-252 (1998).

J.M. PENG, A smoothing function and its applications. In Reformulation: nonsmooth, piecewise smooth, semismooth and smoothing methods, pages 293-316. Kluwer Acad. Publ., Dordrecht (1999).

J.M. PENG, M. FUKUSHIMA, A hybrid Newton method for solving the variational inequality problem via the D-gap function. Math. Program., 86(2, Ser. A):367-386 (1999).

A.J. QUIST, E. DKLERK, C. ROOS, T. TERLAKY, Copositive relaxation for general quadratic programming. Optim. Methods Softw., 9(1-3):185-208 (1998).

A.J. QUIST, R. VAN GEEMERT, J.E. HOOGENBOOM, T. ILLES, E. DE KLERK, C. ROOS, T. TERLAKY, Finding optimal nuclear reactor core reload patterns using nonlinear optimization and search heuristics. Engineering Optimization, 32(2):143-176 (1999).

A.J. QUIST, R. VAN GEEMERT, J.E. HOOGENBOOM, T. ILLÉS, C. ROOS, T. TERLAKY, Application of nonlinear optimization to reactor core fuel reloading. Annals of Nuclear Energy, 26:423-448 (1999).

R. RIZZI, König's edge coloring theorem without augmenting paths. J. Graph Theory, 29(2):87 (1998).

R. RIZZI, Packing ${T}$-cuts and ${T}$-joins. Boll. Unione Mat. Ital. Sez. A Mat. Soc. Cult. (8), 1(suppl.):201-204 (1998).

R. RIZZI, Indecomposable $r$-graphs and some other counterexamples. J. Graph Theory, 32(1):1-15 (1999).

C. ROOS, A. SNIJDERS, A.J. VAN ZANTEN, Cyclonomial number systems and the ranking of lexicographically ordered constant-sum codes. Ars Combin., 48:173-184 (1998).

C. ROOS, T. TERLAKY, Note on a paper of C. G. Broyden. Oper. Res. Lett., 25(4):183-186 (1999).

A. SCHRIJVER, Routing and timetabling by topological search. In Proceedings of the International Congress of Mathematicians, Vol. III (Berlin, 1998), volume 1998, pages 687-695.

A. SCHRIJVER, Counting $1$-factors in regular bipartite graphs. J. Combin. Theory Ser. B, 72(1):122-135 (1998).

A. SCHRIJVER, Bipartite edge coloring in ${O}(\delta m)$ time. SIAM J. Comput., 28(3):841-846 (1999).

A. SCHRIJVER, P. SEYMOUR, P. WINKLER, The ring loading problem. SIAM J. Discrete Math., 11(1):1-14 (1998). Appeared also as SIGEST paper in SIAM Review 41(4): 777-791 (1999).

C.H. SCOTT, T.R. JEFFERSON, J.B.G. FRENK, A duality theory for a class of generalized fractional programs. J. Global Optim., 12(3):239-245 (1998).

J.F. STURM, S. ZHANG, An interior point method, based on rank-$1$ updates, for linear programming. Math. Programming, 81(1, Ser. A):77-87 (1998).

J.F. STURM, S. ZHANG, On the long-step path-following method for semidefinite programming. Oper. Res. Lett., 22(4-5):145-150 (1998).

J.F. STURM, S. ZHANG, Symmetric primal-dual path-following algorithms for semidefinite programming. Appl. Numer. Math., 29(3):301-315 (1999).

T. TERLAKY, A simple treatment of the theory of interior point methods (In memoriam György Sonnevend). In: New Roads in the Hungarian Operations Research, pages 97-131. Dialog Campus P.C., Pécs, Hungary (1999). In Hungarian.

T. TERLAKY, T. TSUCHIYA, A note on Mascarenhas' counterexample about global convergence of the affine scaling algorithm. Appl. Math. Optim., 40(3):287-314 (1999).

T. TERLAKY, J.-PH. VIAL, Computing maximum likelihood estimators of convex density functions. SIAM J. Sci. Comput., 19(2):675-694 (1998).

H. VAN DER HOLST, L. LOVÁSZ, A. SCHRIJVER, The Colin de Verdière graph parameter. In Graph theory and combinatorial biology (Balatonlelle, 1996), pages 29-85. János Bolyai Math. Soc., Budapest (1999).

J.A.A. VAN DER VEEN, G.J. WOEGINGER, S. ZHANG, Sequencing jobs that require common resources on a single machine: a solvable case of the TSP. Math. Programming, 82(1-2, Ser. B):235-254 (1998).

H. VAN MAAREN, Elliptic approximations of propositional formulae. Discrete Appl. Math., 96/97:223-244 (1999).

J.P. WARNERS, H. VAN MAAREN, A two-phase algorithm for solving a class of hard satisfiability problems. Oper. Res. Lett., 23(3-5):81-88 (1998).

S. ZHANG, New variants of finite criss-cross pivot algorithms for linear programming. European Journal of Operational Research, 116:607-614 (1999).

Ph.D. Theses

J. KEIJSPER, New Techniques in Network Optimization, University of Amsterdam (1998).

R.A. PENDAVINGH, Spectral and Geometrical Graph Characterizations, University of Amsterdam (1998).

Reports and pre-prints

M. CHANGAT, H.M. MULDER, Route systems on graphs, Report 9928/B, Econometrisch Instituut EUR (1999).

M. CHANGAT, S. KLAVŠZAR, H.M. MULDER, The all paths transit function of a graph, Report 9847/B, Econometrisch Instituut EUR (1998).

W. IMRICH, S. KLAVŠZAR, H.M. MULDER, R. ŠKREKOVSKI, Relations between median, semi-median graphs and partial cubes, Report 36 (1998) 612, University of Ljubljana.

M.S. JACOBSON, F.R. MCMORRIS, H.M. MULDER, Intersection graphs of short paths in a tree, Report 9834/B, Econometrisch Instituut EUR (1998).

M. LAURENT, On the order of a graph and its deficiency in chordality, CWI-Report PNA-R9801.

H. VAN MAAREN, J.P. WARNERS, A two phase algorithm for solving a class of hard satisfiability problems, Report SEN R-9802, CWI, Amsterdam (1998).

H. VAN MAAREN, J.P. WARNERS, Solving Satisfiability Problems Using Elliptic Approximations, Effective Branching Rules, Report 98-18. Delft Univ. Technology, Math. and Comp. Sc. (1998).

H. VAN MAAREN, Simplicial pivoting algorithms for a tractable class of Integer Programs, Report 98-33. Delft Univ. Technology, Math. and Comp.Sc. (1998).

H. VAN MAAREN, J.P. WARNERS, Solving Satisfiability Problems Using Elliptic. Approximations, A note on Volumes and Weights, Report 98-32.Delft Univ. Technology, Math. and Comp. Sc. (1998).

H. VAN MAAREN, J.P. WARNERS, E. DE KLERK, Relaxations of the Satisfiability Problem using semidefinite programming, Report SEN-R9903, January 1999, Centrum voor Wiskunde en Informatica.

H. VAN MAAREN, A short Note on Linear Autarkies, q-Horn Formulas and the Complexity Index, DIMACS Technical Report 99-26, May (1999).

F.R. MCMORRIS, H.M. MULDER, R.C. POWERS, The median function on distributive semilattices, Report 9850/B, Econometrisch Instituut EUR (1998).

Other publications

W.J. COOK, W.H. CUNNINGHAM, W.R. PULLEYBLANK, A. SCHRIJVER, Combinatorial optimization, John Wiley & Sons Inc., New York (1998). A Wiley-Interscience Publication.

F. DCLERCK, A. BEUTELSPACHER, A. BLOKHUIS, F. BUEKENHOUT, J. DOYEN, W. HAEMERS, J.W.P. HIRSCHFELD, J.A. THAS, H. VAN MALDEGHEM, EDITORS. Finite geometry and combinatorics. Société Mathématique de Belgique, Brussels (1998). Papers from the 3rd International Conference 1997, Bull. Belg. Math. Soc. Simon Stevin 5 (1998), no. 2-3.

H. FRENK, K. ROOS, T. TERLAKY, S. ZHANG (EDS.) High Performance Optimization. Number 33 in Applied Optimization. Kluwer Academic Publishers, Dordrecht, The Netherlands (1999).

F.A. LOOTSMA, Multi-Criteria Decision Analysis via Ratio and Difference Judgement. Kluwer, Dordrecht/Boston/London (1999).

F. POTRA, C. ROOS, T. TERLAKY (EDS.) Interior Point Methods. Gordon and Breach Science Publishers, Berlin, Germany (1999). Volume 11 and Volume 12 of the journal Optimization Methods and Software. 690 pages. With CD.

C. ROOS, T. TERLAKY, EDITORS. Proceedings of the Stieltjes Workshop on High Performance Optimization Techniques (HPOPT '96), Amsterdam (1999). North-Holland Publishing Co. Special issue of Appl. Numer. Math. 29 (1999), no. 3.

A. SCHRIJVER S. VAN VLIJMEN, S. KLUSENER, The compact dynamic bus station. Electronic Notes in Theoretical Computer Science, 21:7 (1999). Elsevier, Amsterdam.

T.J. STEWART, R.C. VAN DEN HONERT, EDITORS. Fairness and Equity via Concepts of Multi-Criteria Decision Analysis, Berlin (1998). Springer.

E. VAN DE VRIE, R.J. BEERENDS, A.S. HAVEN, J.S. LODDER, H.M. MULDER, Discrete Wiskunde. Academic Service (1999).

next up previous
Next: 4.2. Stochastic Operations Research Up: Operations Research Previous: Operations Research